Alert archive / New York / Special Marine Warnings in 2021
Special Marine Warning 73, NWS Buffalo, NY
NWS Buffalo, NY issued this special marine warning at Jul 26, 2021, 5:50 PM EDT. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2021, 5:50 PM EDT (21:50 UTC)
- Expired
- Jul 26, 2021, 6:45 PM EDT
- In force
- 55 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 34.0 mph
The radar
The Ft Drum radar (KTYX), 66 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.8 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1102 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
144
WHUS51 KBUF 262150
SMWBUF
SLZ022-262245-
/O.NEW.KBUF.MA.W.0073.210726T2150Z-210726T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Buffalo NY
550 PM EDT Mon Jul 26 2021
The National Weather Service in Buffalo has issued a
* Special Marine Warning for...
The Saint Lawrence River from Clayton to Chippewa Bay...
* Until 645 PM EDT.
* At 550 PM EDT, strong thunderstorms were located along a line
extending from 13 nm northeast of Wellesley Island to 14 nm
northwest of Clayton, moving southeast at 25 knots.
HAZARD...Wind gusts 34 knots or greater and small hail.
SOURCE...Radar.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
* Locations impacted include...
Alexandria Bay, Wellesley Island and Clayton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor until hazardous weather passes.
&&
LAT...LON 4448 7577 4447 7578 4444 7576 4441 7579
4439 7584 4437 7578 4433 7582 4427 7596
4423 7599 4420 7610 4415 7612 4416 7612
4418 7614 4415 7621 4420 7627 4422 7620
4430 7613 4438 7590 4443 7582 4448 7580
TIME...MOT...LOC 2150Z 303DEG 27KT 4448 7592 4440 7634
HAIL...<.75IN
WIND...>34KTS
$$
TMAWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Jul 26, 4:48 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jul 26, 4:48 PM EDT, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 448 PM EDT Mon Jul 26 2021 .SYNOPSIS... Weak high pressure will drift slowly across the eastern Great Lakes through tonight, with mainly dry weather outside of perhaps an isolated shower or thunderstorm. There will be a better chance of showers and thunderstorms on Tuesday when a cold front will cross the region. Mainly dry weather will return Wednesday before another cold front brings a chance of showers and thunderstorms Thursday followed by cooler and less humid weather on Friday. && .NEAR TERM /THROUGH TUESDAY NIGHT/... Visible satellite imagery shows mostly sunny skies across western and north central NY early this evening. A weak shortwave and surface trough will move across the Saint Lawrence Valley late this afternoon and evening, producing a few scattered showers and thunderstorms. Most activity should stay north of Jefferson and Lewis counties. A few showers possible across the Niagara Frontier early this evening. Tonight weak high pressure will continue to drift east into New England. Any spotty showers and storms across the Saint Lawrence Valley in the evening will end, leaving dry weather overnight. A convectively augmented shortwave will move out of the central Great Lakes and into southern Ontario late tonight, with increasing clouds across our region late. Any rain associated with this feature will remain to our north and west through early Tuesday morning. Lows will range from the mid 60s on the lake plains to the upper 50s in the cooler Southern Tier valleys and Lewis County. There may be some patchy fog across the Southern Tier valleys. A cold front will drop across the region on Tuesday, with most model guidance showing at least some precipitation with this frontal passage. Timing is a bit early to take advantage of diurnally driven instability, which will be limited since cloud cover will move in ahead of the front. However most of the morning will be rainfree which will allow some instability to develop. Additionally, there will be a fair amount of mid-level wind shear with 700 mb winds increasing to 45 kts. This could support some stronger storms with both gusty winds and hail possible. SPC introduced a marginal risk for severe thunderstorms for most of our area. The time for the greatest risk would roughly be between 2 p.m. and 9 p.m. on Tuesday. Frontal boundary will gradually push south and east of the area Tuesday night with showers and thunderstorms tapering off to showers late in the night. The front will also usher in cooler weather with lows ranging from the mid 50s to lower 60s. Some fog is also possible across the Southern Tier. && .SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/... Surface high pressure will reside across western and north central NY Wednesday. A warm front will approach southwest NY through the day and a few showers and storms are possible in this area. Elsewhere, a majority of the region will be dry Wednesday. High temperatures will rise into the mid to upper 70s. A warm front will track across the region Wednesday night. PWATs will rise however the highest moisture content will stay across the Ohio Valley into Thursday. Showers are possible mainly across western NY Wednesday night. Instability will increase Thursday while a shortwave trough approaches the region. The wind field will increase and showers and storms are possible through Thursday evening. Multiple areas of low pressure may develop on a cold front that will move through the region Thursday night. The added convergence and increase in moisture will keep the likelihood of showers and storms Thursday night. Cool northwest flow will filter into the region with 850mb temperatures falling to +6C by Friday morning. Daytime heating and steepening low- level lapse rates will allow for some showers to form. Lake enhancement might also increase shower chances through Friday afternoon. && .LONG TERM /THURSDAY THROUGH MONDAY/... High pressure building across the region at the start of the period will maintain dry and cool conditions through most of Saturday. Low developing over western Ontario is forecast to approach the region bringing an increasing chance of showers and thunderstorms late Saturday into Sunday. The low's associated cold front will usher in a reinforcing shot of cooler air to start out the next work week. Look for cool highs in the low to mid 70s on Saturday and Sunday before highs on Monday remain within a few degrees of 70s. Low temperatures Friday night will dip into the 40s across the interior sections of the southern tier and north country. && .AVIATION /21Z MONDAY THROUGH SATURDAY/... Mainly dry weather and VFR will prevail today as a weak area of high pressure and mid level dry air remains in place. Isolated showers and thunderstorms near KIAG/KBUF/KART. Small chance of a brief vsby restriction at these sites. VFR will continue to prevail in most areas tonight. Some patchy river valley fog will form across the Southern Tier late. Expect this will be less widespread than last night, with marginal confidence that it will build across KJHW. Showers will spread across the region on Tuesday, but cloud bases should remain VFR through 18Z. Increasing chances of showers and possibly a thunderstorm Tuesday afternoon and evening with localized MVFR/IFR possible. Outlook... Tuesday night...VFR prevailing, with a chance of showers and thunderstorms and associated brief/local CIG/VSBY restrictions. Wednesday...VFR. Thursday...VFR prevailing, with a chance of showers and thunderstorms and associated brief/local CIG/VSBY restrictions. Friday and Saturday...VFR. && .MARINE... Weak high pressure will ridge from Ohio to Southern New England tonight, then a weak cold front will drop across the waters on Tuesday. Another high pressure system will build on on Wednesday. Winds will remain under 15 knots through Wednesday. A few thunderstorms are possible Tuesday with locally higher winds and waves. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...Apffel NEAR TERM...Apffel/HSK SHORT TERM...HSK LONG TERM...Levan AVIATION...Apffel/HSK MARINE...Apffel
Hazardous weather outlook, Jul 26, 2:49 PM EDT, 3 hours 1 minute before
Hazardous Weather Outlook National Weather Service Buffalo NY 249 PM EDT Mon Jul 26 2021 NYZ001>008-010>014-019>021-085-271900- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 249 PM EDT Mon Jul 26 2021 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There's a marginal risk that thunderstorms will produce gusty winds and large hail on Tuesday afternoon through early Tuesday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-271900- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 249 PM EDT Mon Jul 26 2021 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There's a marginal risk that thunderstorms will produce gusty winds and large hail on Tuesday afternoon through early Tuesday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf Apffel
In the hours before
Special weather statement, Jul 26, 5:15 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Buffalo NY
515 PM EDT Mon Jul 26 2021
NYZ007-008-262215-
Jefferson-Lewis-
515 PM EDT Mon Jul 26 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN JEFFERSON AND NORTH
CENTRAL LEWIS COUNTIES...
At 515 PM EDT, a strong thunderstorm was located over Redwood, or 16
miles west of Gouverneur, moving southeast at 25 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Fort Drum, Carthage, Redwood, Kring Point State Park, Philadelphia,
Alexandria Bay, Theresa, Antwerp, Harrisville, Diana Center, Plessis,
Oxbow, Muskellunge Lake, Lake Bonaparte and Natural Bridge.
This includes Interstate 81 near exit 50.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4441 7584 4439 7583 4437 7578 4413 7525
4393 7549 4429 7599
TIME...MOT...LOC 2115Z 312DEG 20KT 4433 7579
TMAThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 5:52 AM EDT | Special Weather Statement | BUF | Niagara | 53 min |
| Jul 26, 6:43 AM EDT | Special Weather Statement | BUF | Niagara | 62 min |
| Jul 26, 4:47 PM EDT | Special Marine Warning | BUF | 43 min | |
| Jul 26, 5:15 PM EDT | Special Weather Statement | BUF | Jefferson | 60 min |
| Jul 26, 6:10 PM EDT | Special Weather Statement | BUF | Jefferson | 65 min |
| Jul 26, 6:38 PM EDT | Special Weather Statement | BUF | Jefferson | 52 min |
| Jul 26, 6:39 PM EDT | Special Marine Warning | BUF | 66 min | |
| Jul 26, 7:42 PM EDT | Special Weather Statement | BUF | Jefferson | 48 min |
Nearby
Special Marine Warnings in New York, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.